Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 16, 2000, 3:26 PM CDT for Jefferson County, Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 3:26 PM CDT (20:26 UTC)
- Expired
- Apr 16, 2000, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:54 PM CDT | Hail 1.25 | De Soto, MO | |
| Apr 16, 3:55 PM CDT | Hail 1 | De Soto, MO | |
| Apr 16, 4:20 PM CDT | Hail 0.75 | Arnold, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 162027 SVRSTL MOC099-162115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 325 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF HOUSE SPRINGS... MOVING EAST AT 25 MPH. * LOCATIONS THAT WILL BE AFFECTED... HOUSE SPRINGS BYRNS MILL DITTMER CEDAR HILL THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN CAUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY. GKS/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 AM CDT, 13 hours 11 minutes earlier.
Area forecast discussion, Apr 16, 2:15 AM CDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT SUN APR 16 2000 CLOSED H5 LOW NR DEN LST EVE FCST TO MOVE INTO NC MO/SC IA BY THIS EVE AND THEN INTO THE OH VALLEY BY MON EVE WITH ANTHR CLOSED LOW FCST TO BE NR SFO. SGNFNT RDG BUILDS ACRS MID MS VALLEY ON TUE. NEW 72 HR AVN FCSTS CLOSED LOW NR SLC BY TUE EVE WHICH IS FAIRLY CLOSE TO OLD MRF RUN. 72 HR AVN FCST FM WED EVE DID XCELLENT JOB WITH DEN LOW EXCEPT IT FCST THE LOW OVR THE WRONG OUTFIELD AT COORS FIELD. ETA IS ONLY MODEL TO BRING 0C TEMP AT 850 INTO MO BY MIDN TNGT. ETA CONTS TO HV A BTR HANDLE ON 850 TEMPS THAN NGM OR AVN. ETA WAS THE ONLY MODEL TO FCST 0 DEG LN INTO WRN KS LST EVE FM 00Z 4/14 RUN AND IT WAS EVEN TOO SLOW. AVN SEEMS TO HV INITIALZD BTR THAN ETA WITH 850 DEWPTS LST EVE. MODEL FCSTS FAIRLY DECENT MSTR CNVGC ACRS ERN MO AT 18Z WITH MODELS FCSTG THE BEST VERT MTN AT SAME TIME ACRS FCST AREA. BY EV E BEST VERT MTN FCST ACRS IL AS COLD FNT CONTS TO PSH EWD. LKLY POPS ON FWC GUID LOOK RNSBL FOR TODAY AS CURRENT FCST HAS SHOWN SINCE SAT. .STL...NONE
In the hours before
Special weather statement, Apr 16, 11:20 AM CDT, 4 hours 6 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1120 AM CDT SUN APR 16 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS...GENERALLY ALONG AND EAST OF A CENTERVILLE MISSOURI...GREENVILLE ILLINOIS LINE. A COLD FRONT WILL PUSH INTO EASTERN MISSOURI DURING THE LATE AFTERNOON HOURS...PRODUCING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THERE NOW APPEARS TO BE ENOUGH INSTABILITY AND UPPER LEVEL ENERGY THAT SOME OF THESE STORMS MAY BECOME SEVERE. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGHOUT THE AFTERNOON FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 35 min |
| Apr 16, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 32 min |
| Apr 16, 2:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 29 min |
| Apr 16, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 52 min |
| Apr 16, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 50 min |
| Apr 16, 2:36 PM CDT | Tornado Warning | LSX | Warren | 34 min |
| Apr 16, 2:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles | 46 min |
| Apr 16, 2:53 PM CDT | Tornado Warning | LSX | Saint Charles | 32 min |
| Apr 16, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 51 min |
| Apr 16, 3:24 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 46 min |
| Apr 16, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Apr 16, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Apr 16, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 51 min |
| Apr 16, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.